Alabama, 2018Flash Flooding and Damaging Wind in Alabama, April 14, 2018
April 14, 2018 · NWS MOB · 4 events in 4 counties and zones
A deep upper level low moved into the lower Mississippi Valley and pushed a cold front into the southeast states. The front temporarily stalled over portions of southeast Mississippi and southwest Alabama during the afternoon and evening of April 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.3 million
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level low moved into the lower Mississippi Valley and pushed a cold front into the southeast states. The front temporarily stalled over portions of southeast Mississippi and southwest Alabama during the afternoon and evening of April 14th. This resulted in the training of thunderstorms, which resulted in flash flooding across portions of inland southwest Alabama. As the front began to move east that night, one severe weather event occurred in Mobile County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 14, 4:00 PM CST, 0 minutes earlier.
Area forecast discussion, Apr 14, 4:00 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
500 PM CDT Sat Apr 14 2018
.NEAR TERM /Now Through Sunday/...Vigorous upper level storm
system/highly amplified trof axis over the central US, pivots
eastward and begins to take on a negative tilt tonight over the
Lower MS River Valley before lifting out to the northeast on
Sunday. East of the deep layer trof axis, embedded in a zone of
upper level diffluence, an organized convective line from northern
AL to well south of the central Louisiana coast was moving little
and is raising concerns for initial flash flooding over the
northwest zones where the line is situated. Latest storm total
precipitation amounts extending from Choctaw Co. AL, southwest to
George Co. in MS indicates some 3 to 5 inches of rain has already
fallen today. Given the slow motion of the line in the very near
term in the high resolution models and given the rains that have
already fallen, it appears the significant threat of flooding is
more focused over the northwest zones where we could see
potentially another 3 to 5 inches of rain. Considering this, not
out of the question to see some areas see storm totals over 10
inches. Over these areas, where the colder pool has set up, it
appears the severe weather threat will be lessening. The severe
weather threat transitions more eastward over the heart of the
forecast area into the evening as next piece of energy at the base
of the long wave trof over TX ejects northeast and brings an
enhancement in ascent within an area of sufficient instability and
pronounced shear. Low level H850 south to southwest winds from 40
to 50 kts atop backed surface flow results in curved hodographs
this evening and 0-1 KM storm relative helicity values upwards of
300 to 400 m2/s2. Considering these parameters, there remains a
sufficient threat of significant severe storms with potential of
damaging winds in excess of 70 mph in any bowing line segments and
tornadoes in any discreet supercells that form out ahead of the
main line. Heading into the evening as the upper support
approaches, the line to the west will likely begin to accelerate.
Even so, an elevated risk of flooding rains is quite possible
along and east of I-65, tapering off by around or shortly after
midnight. Be prepared to move to a safe place quickly in the case
warnings are issued for your area tonight.
As cold front makes passage overnight, the risk of severe weather
ends in its wake. A small chance of lingering showers possible
over the eastern zones Sunday morning before ending. Turning
cooler in the wake of the front. Sunday's highs to trend well
below normal.
High risk of potentially deadly rip currents and high surf
continues into the beaches. /10
.SHORT TERM /Sunday night Through Tuesday night/...High pressure
builds eastward over the Gulf coast the first half of the upcoming
week bringing rain-free conditions. Sunday and Monday night lows
well below climatology. Highs below normal on Monday and Tuesday.
/10
.LONG TERM /Wednesday Through Saturday/...High pressure becomes
positioned to the east of the local area mid week with a weak
front bringing next small chance of showers over the interior
Wednesday night. High pressure builds in from the north late in
the week. Daily highs close to seasonal during the medium range.
/10
&&
.MARINE...Southerly winds and seas will build through this evening
ahead of a developing area of low pressure and a strong cold front
approaching from the west. Frequent gusts to gale force likely over
the open Gulf waters through tonight. Showers and thunderstorms are
expected ahead and along the front tonight with a few storms becoming
strong to severe. A strong west to northwest wind flow is expected
in the wake of the front Sunday morning through Sunday night. /10
.PRELIMINARY POINT TEMPS/POPS...
Mobile 50 64 41 68 47 74 56 78 / 100 10 0 0 0 0 0 10
Pensacola 56 65 45 69 50 72 58 77 / 100 30 0 0 0 0 0 10
Destin 60 66 49 68 52 72 60 75 / 100 40 0 0 0 0 0 0
Evergreen 54 64 40 68 44 76 51 81 / 100 30 0 0 0 0 0 10
Waynesboro 47 61 38 67 42 75 50 79 / 80 0 0 0 0 0 0 10
Camden 53 62 40 65 44 75 51 80 / 100 20 0 0 0 0 0 10
Crestview 55 67 41 70 44 76 52 80 / 100 40 0 0 0 0 0 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 1 AM CDT Sunday for ALZ051>057-059-
261>266.
Wind Advisory until 9 PM CDT this evening for ALZ265-266.
High Rip Current Risk through late Sunday night for ALZ265-266.
High Surf Advisory until 4 PM CDT Sunday for ALZ265-266.
FL...Flash Flood Watch until 1 AM CDT Sunday for FLZ201>204.
Wind Advisory until 9 PM CDT this evening for FLZ202-204-206.
High Rip Current Risk through late Sunday night for FLZ202-204-
206.
High Surf Advisory until 4 PM CDT Sunday for FLZ202-204-206.
MS...Flash Flood Watch until 1 AM CDT Sunday for MSZ067-075-076-078-
079.
GM...Small Craft Advisory from 7 AM Sunday to 10 AM CDT Monday for
GMZ650-655-670-675.
Gale Warning until 7 AM CDT Sunday for GMZ650-655-670-675.
Small Craft Advisory until 7 AM CDT Sunday for GMZ633>636.
Small Craft Advisory until 10 AM CDT Monday for GMZ631-632.
Small Craft Advisory until 4 AM CDT Monday for GMZ630.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 14, 4:46 AM CST, 11 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
546 AM CDT Sat Apr 14 2018
ALZ265-266-FLZ202-204-151100-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
546 AM CDT Sat Apr 14 2018
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
SUNDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
SUNDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...
This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.
.DAY ONE...Today and Tonight.
n organized line of showers and thunderstorms is forecast to spread
eastward across the area Saturday into Saturday night. Some storms
will likely become severe, particularly from late Saturday morning
through Saturday evening. Conditions will be favorable for an enhanced
risk of damaging straight line winds in excess of 70 mph and a few
tornadoes.
The slow moving line of showers and thunderstorms will bring an
increased potential of heavy rainfall and a risk of flooding over
urban and low lying areas Saturday and Saturday night.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
High Rip Current Risk.
Flash Flood Watch.
Wind Advisory.
High Surf Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Wind Advisory.
High Surf Advisory.
High Rip Current Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
ALZ263-264-151100-
Mobile Central-Baldwin Central-
546 AM CDT Sat Apr 14 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
SUNDAY...
This Hazardous Weather Outlook is for southwest Alabama.
.DAY ONE...Today and Tonight.
An organized line of showers and thunderstorms is forecast to spread
eastward across the area today and tonight. Some storms will likely
become severe, particularly this afternoon through this evening.
Conditions will be favorable for an enhanced risk of damaging
straight line winds in excess of 70 mph and a few tornadoes.
The slow moving line of showers and thunderstorms will bring an
increased potential of heavy rainfall and a risk of flooding over
urban and low lying areas today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Flash Flood Watch.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
ALZ051>057-059-261-262-FLZ201-203-MSZ067-075-076-078-079-151100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Escambia-
Mobile Inland-Baldwin Inland-Escambia Inland-Santa Rosa Inland-Wayne-
Perry-Greene-Stone-George-
546 AM CDT Sat Apr 14 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT
SUNDAY...
This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.
.DAY ONE...Today and Tonight.
An organized line of showers and thunderstorms is forecast to spread
eastward across the area today and tonight. Some storms will likely
become severe, particularly this afternoon through this evening.
Conditions will be favorable for an enhanced risk of damaging
straight line winds in excess of 70 mph and a few tornadoes.
The slow moving line of showers and thunderstorms will bring an
increased potential of heavy rainfall and a risk of flooding over
urban and low lying areas today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Flash Flood Watch.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
ALZ058-060-FLZ205-151100-
Crenshaw-Covington-Okaloosa Inland-
546 AM CDT Sat Apr 14 2018
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT
SUNDAY...
This Hazardous Weather Outlook is for south central Alabama and
northwest Florida.
.DAY ONE...Today and Tonight.
An organized line of showers and thunderstorms is forecast to spread
eastward across the area today and tonight. Some storms will likely
become severe, particularly this afternoon through this evening.
Conditions will be favorable for an enhanced risk of damaging
straight line winds in excess of 70 mph and a few tornadoes.
The slow moving line of showers and thunderstorms will bring an
increased potential of heavy rainfall and a risk of flooding over
urban and low lying areas today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
FLZ206-151100-
Okaloosa Coastal-
546 AM CDT Sat Apr 14 2018
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
SUNDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
SUNDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...
This Hazardous Weather Outlook is for northwest Florida.
.DAY ONE...Today and Tonight.
An organized line of showers and thunderstorms is forecast to spread
eastward across the area today and tonight. Some storms will likely
become severe, particularly this afternoon through this evening.
Conditions will be favorable for an enhanced risk of damaging
straight line winds in excess of 70 mph and a few tornadoes.
The slow moving line of showers and thunderstorms will bring an
increased potential of heavy rainfall and a risk of flooding over
urban and low lying areas today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
High Rip Current Risk.
High Surf Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
High Surf Advisory.
Wind Advisory.
High Rip Current Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
GMZ630-633>636-151100-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
546 AM CDT Sat Apr 14 2018
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY...
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
GMZ650-655-670-675-151100-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
546 AM CDT Sat Apr 14 2018
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT
SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM CDT
MONDAY...
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Gale Warning.
Small Craft Advisory.
GMZ631-632-151100-
Southern Mobile Bay-Mississippi Sound-
546 AM CDT Sat Apr 14 2018
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY...
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
In the hours before
Special weather statement, Apr 14, 11:40 AM CST, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
1240 PM CDT SAT APR 14 2018
MSZ075-076-141830-
Perry MS-Greene MS-
1240 PM CDT SAT APR 14 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...PERRY AND WESTERN GREENE COUNTIES UNTIL 130 PM CDT...
At 1239 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles southwest of New Augusta to 10 miles southwest
of Beaumont to 5 miles east of Wiggins, and moving northeast at 25
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Richton, Beaumont, New Augusta and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Mississippi.
LAT...LON 3143 8915 3143 8867 3111 8873 3100 8882
3100 8884 3097 8884 3091 8888 3091 8914
TIME...MOT...LOC 1739Z 232DEG 23KT 3114 8911 3103 8899 3086 8905Special weather statement, Apr 14, 12:07 PM CST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
107 PM CDT SAT APR 14 2018
ALZ051-053-141900-
Clarke AL-Choctaw AL-
107 PM CDT SAT APR 14 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 200
PM CDT...
At 106 PM CDT, the strong thunderstorms were located along a line
extending from 4 miles southwest of Jefferson to 4 miles southwest of
Coffeeville, and moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Thomasville, Silas, Coffeeville and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 700 PM CDT for southwestern
Alabama.
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
3228 8802 3217 8801 3214 8804 3209 8804
3206 8807 3207 8810 3206 8812 3200 8811
3199 8807 3199 8767 3189 8768 3169 8809
3170 8836 3231 8813
TIME...MOT...LOC 1806Z 230DEG 32KT 3236 8796 3170 8813Special weather statement, Apr 14, 2:47 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
347 PM CDT SAT APR 14 2018
MSZ075-076-078-079-142145-
Stone MS-Perry MS-Greene MS-George MS-
347 PM CDT SAT APR 14 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...GEORGE...SOUTHEASTERN PERRY...SOUTHERN GREENE AND EASTERN
STONE COUNTIES UNTIL 445 PM CDT...
At 346 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles east of Perkinston to 16 miles east of
McHenry to 5 miles north of Latimer, and moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lucedale and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 700 PM CDT for southwestern
Alabama...and southeastern Mississippi.
LAT...LON 3110 8897 3109 8843 3084 8842 3073 8859
3073 8888 3068 8889 3068 8916
TIME...MOT...LOC 2046Z 223DEG 35KT 3077 8897 3070 8887 3058 8888Local storm report, Apr 14, 2:55 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN Millry 31.63N 88.31W
04/14/2018 M4.52 INCH Washington AL MESONET
PERSONAL WEATHER STATION IN MILLRY, AL REPORTS 4.52
INCHES SINCE 1730Z.
&&
DJOHNSONFlash Flood, Washington
- When
- April 14, 4:00 PM CST to 8:45 PM CST
- Where
- Washington County, 3.11 mi NE of Fruitdale to 2.57 mi WSW of Yarbo
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.365, -88.387
Four to seven inches of rain resulted in the flooding of several roads across central and southwest Washington County. Some of the roads flooded include Highway 56 in Chatom, County Road 1 between Fruitdale and Chatom, and Highway 17 near Tibbie and County Road 8 near Deer Park.
Flash Flood, Clarke
- When
- April 14, 5:04 PM CST to 11:00 PM CST
- Where
- Clarke County, 3.12 mi NE of Tallahatta Spgs to 4.49 mi SSE of Atkinson
- Cause
- Heavy Rain
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1.2 million
- Reported by
- Emergency Manager
- Coordinates
- 31.935, -87.786
Five to nine inches of rain fell in a short duration along and east and west of the Highway 43 corridor from Thomasville to southwest of Grove Hill. At the height of the flash flood event, Highway 43 near Bassett Creek was covered in 6 feet of water. Several other roads in this area were also submerged in several feet of water, including Butler Drive in Thomasville. Multiple vehicles were submerged across the area. Approximately 20 water rescues had to be made from houses and residences with rescues reported 5 miles southwest of Grove Hill up toward Fulton. 25 homes experienced significant flooding. The flash flooding also resulted in significant infrastructure damage to roads, water lines, and drainage. The Clarke County Emergency Management Director reported 9.2 inches of rainfall.
Flash Flood, Wilcox
- When
- April 14, 8:00 PM CST to 11:00 PM CST
- Where
- Wilcox County, 0.59 mi W of Pine Hill to 0.94 mi NW of Pine Hill Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 31.980, -87.590
Significant flooding was reported near Highway 5 in Pine Hill. Several culverts were washed out.
Thunderstorm Wind, Mobile
- When
- April 14, 8:11 PM CST to 8:12 PM CST
- Where
- Mobile County, 2.31 mi SE of Spring Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 30.678, -88.121
Wind damage to the facade of the Burlington Coat Factory along with sporadic and tree billboard damage near the intersection of Airport Blvd and Interstate 65.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, April 14, 20182 injured · $1.2 million · EF2 · 64 events
- Winter Storm and Winter Weather in Wisconsin, April 14 to 16, 20181 death · 5 injured · 17 events
- Tornadoes and Damaging Winds in Louisiana, April 14, 2018$1.4 million · EF2 · 11 events
- Winter Storm and Lakeshore Flood in Michigan, April 14 to 15, 2018$43 million · 17 events
- Cold in Nevada, April 14, 20181 death · 1 event
- Winter Storm in Minnesota, April 14 to 16, 2018$9.0 million · 5 events
- Winter Storm in Michigan, April 14 to 15, 2018$2.1 million · 21 events
- Tornadoes and Damaging Winds in Mississippi, April 14, 2018$413,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Mississippi, April 14, 2018$500,000 · 5 events
- Damaging Winds in Texas, April 14, 2018$425,000 · 96 kt wind · 2 events
- Ice Storm and Winter Storm in New York, April 14 to 15, 2018$225,000 · 14 events
- Flooding in Iowa, April 14 to 30, 2018$325,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 751179, 751820, 751821, 751824.